Q. I have headaches, dizziness, and swollen feet and ankles. What should I do?

Answered by Dr. Ashaq Hussain Parrey and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Vasculitis or Exercises? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

I am wondering if anyone would know what is wrong or what other tests can be done. My ANA is 1:360, TSH is 0.5, free and total, T3 and T4 are normal. SLE (systemic lupus erythematosus) is negative, Sjorgen's is negative, and thyroid ultrasound is normal. Symptoms experienced are extreme fatigue, weight gain, inability to lose weight, hair loss, not in patches but thinning extremely, loss of energy, extreme dizziness, sometimes loss of sight, constant migraines or headaches, swollen feet and ankles, frozen hands and feet all the time, neck feels swollen or thicker, chronic hives, and dry skin.


Related Questions:
Penis enlargement exercises led to swollen veins on my shaft. Please guide me.
Please suggest homeopathy medicine for urticaria.
What exercises will lead to normal delivery in a person with small cervical length?
 

Dr. Ashaq Hussain Parrey
MBBS., MD
General Medicine, Internal Medicine, Rheumatology

Hello,

Welcome to icliniq.com.

I went through your post.

Firstly, let me summarize your complaints and investigations.

  1. You have symptoms of ill health which include headaches, giddiness, and swelling of feet and ankles.
  2. Positive findings on investigations are your high leukocyte count of more than 12000 with high monocyte count of more than 1000.
  3. Your ANA is positive.

I would, as a rheumatologist, first look whether there are clinically any features of vasculitis because high eosinophil count can occur in vasculitis or in helminth infestations. So, you need to do an ANCA (antineutrophil cytoplasmic antibodies), both C-ANCA and P-ANCA, to look for ANCA-related vasculitis.

You need a spot urine protein test to see whether there is any proteinuria or active sediment in the urine.

ESR (erythrocyte sedimentation rate) and CRP (C-reactive protein) will tell us if there is any inflammation or not.

For the time being, you should take an anthelmintic, preferably tablet Albendazole 400 mg single dose.

For more information consult a rheumatologist online.-->https://www.icliniq.com/ask-a-doctor-online/rheumatologist

 

Thank you doctor,

Does not vasculitis cause weight loss rather than weight gain? What would be the cause of dizziness almost the entire day? I did have an H.pylori test and have retested since and it is negative. What about the hair loss? My hair has started falling out about 10 times more than ever. Do you think it could be subclinical Hashimoto's or maybe pituitary gland issues or a tumor?

 

Dr. Ashaq Hussain Parrey
MBBS., MD
General Medicine, Internal Medicine, Rheumatology

Hello,

Welcome back to icliniq.com.

Yes, vasculitis in advanced stages causes weight loss. But, the feeling of loss of energy with easy fatigability can be a manifestation of vasculitis. I am not diagnosing you with vasculitis, but this is one of the differential diagnosis which needs priority; otherwise, simple urticaria can have eosinophilia and hives.

  • Cushing's can cause weight gain but is associated with many clinical features including high blood pressure, weight gain, moon face and thin limbs. In Cushing's, which is a pituitary tumor, the person looks like a lemon on matchsticks, and this is curable with treatment.
  • Hashimoto's thyroiditis will not cause obesity unless there is hypothyroidism, which you do not have, as is evident on your thyroid function test.
  • I am stressing on vasculitis because it is possibly the most dangerous among all these diseases, which needs to be ruled out.

For more information consult a rheumatologist online.-->https://icliniq.com./ask-a-doctor-online/rheumatologist

 

Thank you doctor,

Okay, I will have my NP test me for this. If it came back with no vasculitis, what else would be recommended?

 

Dr. Ashaq Hussain Parrey
MBBS., MD
General Medicine, Internal Medicine, Rheumatology

Hello,

Welcome back to icliniq.com.

At this point, I would suggest:

  • Regular exercise and restriction of calories because weight control is very, very important and it may be the sole reason for easy fatigability.
  • I suggest you start antihistamines, preferably a combination of Montelukast and Levocetirizine and I think you will have to stop Diazepam because it could be the contributing factor. Consult your specialist doctor, discuss with him/her and take the medicines with their consent.
  • In addition, I suggest you get your random serum cortisol level checked.

For further queries consult a rheumatologist online --> https://icliniq.com./ask-a-doctor-online/rheumatologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Can you help with my urticarial vasculitis?
Query: Hi doctor, For the past one year, I have been having bouts of urticarial vasculitis with lumps under skin on upper arms which turn to large rusty red areas before bruising yellow and fading away. The rash is transient and moves around the body across thighs, etc. My knees go red and there is a blue ...  Read Full »
Dr. Naval Mendiratta
Rheumatologist

Answer: Hi, Welcome to icliniq.com. Well, urticaria can be very disabling. I am not sure if they done the biopsy of the lesion yet, but to label it as vasculitis we need a biopsy. The reason is difference in management between urticarial vasculitis and urticaria. Also, could you give me more details on...  Read Full »
 
There is a black line in eye obstructing my vision. Please help.
Query: Hello doctor,My left eye developed a black wavy line that moves around every time I try to focus, at times obstructing my vision. After consulting a doctor and after an eye dilution test, she confirmed that bleeding had occurred in my eye around two weeks ago and the black line I could see was the b...  Read Full »
Dr. Rahul Vaswani
Eye Care Ophthalmologist

Answer: Hi, Welcome to icliniq.com. You seem to have vasculitis which is inflammation of blood vessels in your eye which makes your blood vessels leaky. Injections of an anti-VEGF compound are indicated in this but before this, you need laser therapy in your eye along with a course of steroids. You need t...  Read Full »
 
My wife has urticaria. Please help.
Query: Hello doctor, My wife has been getting a rash which the doctor has termed as urticaria. What could have caused this? I feel she could be having a yeast intolerance. Please help.  Read Full »
Dr. Kakkar S
Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. Your wife has been treated for urticaria. I would keep a possibility of idiopathic urticaria/hives. It presents as sudden skin welts/swellings, which can be distributed all over the body. Itching is usually severe; however it is subjective in individuals. The c...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Sepsis - Causes|Symptoms|Risk Factors|Diagnoses|Treatments|Prevention
Sepsis is a medical emergency, as it causes multiple organ failure. When the body's response to infection in the blood s...  Read more »
I have on and off acid reflux as well as mild dysphagia. Is this esophageal cancer?
Hello doctor,I am a 26-year-old male. I have been experiencing on and off acid reflux for a few weeks as well as mild dy...  Read more »
There is a hard lump under the nipple. I am afraid of breast cancer. How to proceed further?
Hi doctor, I am a 25-year-old female. I found a quarter-sized hard nonmobile lump under my nipple a day ago. Is that an...  Read more »